Kentucky, 2006

Hail and Damaging Winds in Kentucky, May 25, 2006

May 25, 2006 · NWS ILN · 13 events in 8 counties and zones

12 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$63,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 25, 3:33 PM EST, 2 hours 27 minutes earlier.

Area forecast discussion, May 25, 3:33 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT THU MAY 25 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
THUNDERSTORMS HAVE DEVELOPED IN NW OHIO AHEAD OF COLD FRONT...AND
SHOULD CONTINUE TO FILL IN. THUNDERSTORMS WILL DROP SE THROUGH THE
FA TONIGHT. UPPER TROF AND COLD FRONT ARE STILL WEST OF THE AREA
AT 12Z FRI...SO EXPECT SOME REDEVELOPMENT ON FRIDAY. BOTH FEATURES
ARE EAST OF THE FA BY 00Z SAT...SO DRIED OUT FRIDAY NIGHT.

H5 RIDGE BUILDS IN FOR SATURDAY.

WENT ABOVE MAV TEMPS FOR LOWS TONIGHT. HIGHS TOMORROW ARE CLOSE TO
MAV IN THE SOUTH AND ABOVE IN THE NORTH.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
H5 RIDGE REMAINS OVER THE OHIO VALLEY THROUGH SUNDAY. THEN ON
MONDAY RETURN FLOW ON THE BACKSIDE OF BERMUDA HIGH BRINGS AN
INCREASE IN MOISTURE FROM THE GULF OF MEXICO. ADDED MENTION OF PCPN
IN THE WEST ON MONDAY.

FA REMAINS ON WARM SIDE OF FRONT FOR THE REST OF THE FORECAST
PERIOD.

WENT ABOVE MEX GUIDANCE FOR MUCH OF THE PERIOD.

SITES
&&

.AVIATION /18Z-18Z/...
CURRENT SURFACE MAP SHOWS LOW PRESSURE CENTERED OVER WISCONSIN
WITH ASSOCIATED COLD FRONT TRAILING ACROSS NORTHWESTERN ILLINOIS.
UPPER LOW WAS LOCATED ACROSS WISCONSIN. SATELLITE IMAGERY SHOWS
ENHANCED LINE OF CU EXTENDING FROM NORTHWESTERN OHIO SOUTHWEST
THROUGH CENTRAL INDIANA. RADAR SHOWS SOME DEVELOPMENT NEAR THIS
ENHANCED LINE OF CU. AM EXPECTING A LINE OF THUNDERSTORMS TO
DEVELOP AND MOVE ACROSS THE TERMINALS LATE THIS AFTERNOON ACROSS
THE WEST AND EARLY EVENING ACROSS THE EAST. MVFR AND BRIEF IFR
CONDITIONS WILL BE EXPERIENCED IN THESE STORMS. COLD FRONT WILL
NOT MOVE ACROSS REGION UNTIL AROUND 12Z IN THE WEST AND 15Z IN
THE EAST. HAVE A TEMPO GROUP FOR MVFR SHOWERS WITH FRONTAL
PASSAGE. RLG

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 25, 1:45 PM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT THU MAY 25 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
245 PM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST
TODAY WITH AN ASSOCIATED STRONG COLD FRONT. THE FRONT WILL MOVE
ACROSS THE REGION TONIGHT. AHEAD OF THE FRONT...SUNSHINE THIS
AFTERNOON WILL CONTRIBUTE TO A HIGHLY UNSTABLE ATMOSPHERE ACROSS
THE REGION. THE INSTABILITY...COMBINED WITH AN INCREASINGLY WARM
AND HUMID AIRMASS...WILL CONTRIBUTE TO THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A
MODERATE RISK FOR SEVERE WEATHER TODAY. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO
CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE. THUNDERSTORMS CAN BE EXPECTED AT ANY TIME TODAY...BUT
THE POTENTIAL FOR SEVERE WEATHER IS GREATEST FROM MID AFTERNOON
INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.

In the hours before

Local storm report, May 25, 4:30 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             5 SW METAMORA           39.40N 85.20W
05/25/2006  E0.88 INCH       FRANKLIN           IN   LAW ENFORCEMENT

&&

SITES
Local storm report, May 25, 4:57 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     5 S CONNERSVILLE        39.58N 85.14W
05/25/2006                   FAYETTE            IN   FIRE DEPT/RESCUE

            1 TREE DOWN.

0536 PM     HAIL             BROOKVILLE              39.42N 85.01W
05/25/2006  E0.88 INCH       FRANKLIN           IN   LAW ENFORCEMENT

0536 PM     TSTM WND DMG     BROOKVILLE              39.42N 85.01W
05/25/2006                   FRANKLIN           IN   LAW ENFORCEMENT

            TREES DOWN

0536 PM     TSTM WND DMG     BROOKVILLE              39.42N 85.01W
05/25/2006                   FRANKLIN           IN   LAW ENFORCEMENT

            SMALL GREEN HOUSE KNOCKED DOWN.

&&

SITES
Local storm report, May 25, 5:00 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
600 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             HUNTSVILLE              40.44N 83.80W
05/25/2006  E0.75 INCH       LOGAN              OH   TRAINED SPOTTER

&&

SITES
Local storm report, May 25, 5:13 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     PIQUA                   40.15N 84.25W
05/25/2006                   MIAMI              OH   TRAINED SPOTTER

            NUMEROUS LIMBS DOWN

0512 PM     HAIL             PIQUA                   40.15N 84.25W
05/25/2006  E0.88 INCH       MIAMI              OH   TRAINED SPOTTER

0515 PM     TSTM WND DMG     1 E PIQUA               40.15N 84.23W
05/25/2006                   MIAMI              OH   AMATEUR RADIO

            2 TWO FOOT DIAMTER TREES DOWN.

&&

SITES
Local storm report, May 25, 5:36 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             3 SW MIDDLETOWN         39.47N 84.41W
05/25/2006  E1.75 INCH       BUTLER             OH   LAW ENFORCEMENT

&&

SITES
Local storm report, May 25, 5:40 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
640 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             FORT LORAMIE            40.35N 84.37W
05/25/2006  E0.75 INCH       SHELBY             OH   TRAINED SPOTTER

&&

SITES

The radar

The Cincinnati radar (KILN), 81 km away, was scanning. The volume nearest the first event began at 23:00 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Kenton

When
May 25, 6:00 PM EST to 6:04 PM EST
Where
Kenton County, Erlanger
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.017, -84.600

Trees were knocked down.

Thunderstorm Wind, Boone

When
May 25, 6:10 PM EST
Where
Boone County, Burlington
Measured
52 kt (60 mph) measured gust
Reported by
LAW ENFORCEMENT
Coordinates
39.033, -84.717

Thunderstorm Wind, Boone

When
May 25, 6:18 PM EST to 6:22 PM EST
Where
Boone County, Florence
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
TRAINED SPOTTER
Coordinates
38.983, -84.617

Several barns sustained damage at Turfway Park. Several trees and power poles were downed along State Route 18.

Thunderstorm Wind, Kenton

When
May 25, 6:22 PM EST to 6:25 PM EST
Where
Kenton County, Ft Mitchell
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.050, -84.550

Trees were downed.

Thunderstorm Wind, Campbell

When
May 25, 6:25 PM EST
Where
Campbell County, Alexandria
Measured
57 kt (66 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
38.967, -84.383

Thunderstorm Wind, Owen

When
May 25, 6:25 PM EST to 6:29 PM EST
Where
Owen County, 8 mi SW of Owenton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
38.450, -84.933

Large tree limbs were downed at the intersection of State Routes 22 and 355.

Thunderstorm Wind, Bracken

When
May 25, 7:26 PM EST to 7:30 PM EST
Where
Bracken County, Milford
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
38.583, -84.150

A few trees were downed.

Thunderstorm Wind, Robertson

When
May 25, 7:28 PM EST to 7:30 PM EST
Where
Robertson County, 3 mi E of Mt Olivet
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
38.533, -83.983

Several trees were knocked down.

Thunderstorm Wind, Bracken

When
May 25, 7:38 PM EST to 7:42 PM EST
Where
Bracken County, 3 mi NE of Milford
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
38.617, -84.117

Trees were knocked down.

Thunderstorm Wind, Robertson

When
May 25, 7:45 PM EST to 7:49 PM EST
Where
Robertson County, 2 mi S of Abigail
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
38.533, -83.983

Trees were downed.

Thunderstorm Wind, Mason

When
May 25, 7:50 PM EST to 7:54 PM EST
Where
Mason County, Maysville
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
38.650, -83.750

A barn had its roof peeled off. Trees were also downed in the area.

Thunderstorm Wind, Lewis

When
May 25, 8:15 PM EST to 8:19 PM EST
Where
Lewis County, Tollesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
38.550, -83.567

Numerous trees were downed.

Hail, Campbell

When
May 25, 8:46 PM EST to 8:50 PM EST
Where
Campbell County, Ft Thomas
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.083, -84.433

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509477, 5509478, 5509384, 5509385, 5509386, 5509387, 5509388, 5509472, 5509473, 5509474, 5509475, 5509476, 5509479.